Alert archive / Massachusetts / Gale Warnings in 2024

Gale Warning 7, NWS Boston/Norton, MA

February 14, 2024

NWS Boston/Norton, MA issued this gale warning at Feb 14, 2024, 3:41 AM EST. It took effect at Feb 14, 2024, 10:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2024, 3:41 AM EST (08:41 UTC)
In effect from
Feb 14, 2024, 10:00 AM EST
Expired
Feb 15, 2024, 2:04 AM EST
In force
16 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

888 
WHUS71 KBOX 140841
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
341 AM EST Wed Feb 14 2024

ANZ255-256-142145-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-240215T0600Z/
/O.NEW.KBOX.GL.W.0007.240214T1500Z-240215T0600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
341 AM EST Wed Feb 14 2024

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
THURSDAY...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From 10 AM this morning to 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-254-142145-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-240215T0600Z/
/O.NEW.KBOX.GL.W.0007.240214T1500Z-240215T0900Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
341 AM EST Wed Feb 14 2024

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
THURSDAY...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...From 10 AM this morning to 4 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-142145-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-240215T0600Z/
/O.NEW.KBOX.GL.W.0007.240214T1500Z-240215T0900Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
341 AM EST Wed Feb 14 2024

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 6 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 10 AM this morning to 4 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-142145-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-240215T0600Z/
/O.NEW.KBOX.GL.W.0007.240214T1500Z-240215T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
341 AM EST Wed Feb 14 2024

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...From 10 AM this morning to 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-142145-
/O.UPG.KBOX.SC.Y.0019.240214T1400Z-240215T0600Z/
/O.NEW.KBOX.GL.W.0007.240214T1800Z-240215T0600Z/
Boston Harbor-
341 AM EST Wed Feb 14 2024

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  waves around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From 1 PM this afternoon to 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-142145-
/O.EXT.KBOX.SC.Y.0019.240214T1200Z-240215T0600Z/
Narragansett Bay-
341 AM EST Wed Feb 14 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
1 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves around 3 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 7 AM this morning to 1 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
319 
WHUS71 KBOX 142016
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
316 PM EST Wed Feb 14 2024

ANZ255-256-150600-
/O.CON.KBOX.GL.W.0007.000000T0000Z-240215T0600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
316 PM EST Wed Feb 14 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-254-150900-
/O.CON.KBOX.GL.W.0007.000000T0000Z-240215T0900Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
316 PM EST Wed Feb 14 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 4 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-150900-
/O.CON.KBOX.GL.W.0007.000000T0000Z-240215T0900Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
316 PM EST Wed Feb 14 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 6 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 4 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-150600-
/O.CON.KBOX.GL.W.0007.000000T0000Z-240215T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
316 PM EST Wed Feb 14 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-150600-
/O.CON.KBOX.GL.W.0007.000000T0000Z-240215T0600Z/
Boston Harbor-
316 PM EST Wed Feb 14 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  waves around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-150600-
/O.CON.KBOX.SC.Y.0019.000000T0000Z-240215T0600Z/
Narragansett Bay-
316 PM EST Wed Feb 14 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves around 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 1 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
939 
WHUS71 KBOX 150704
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
204 AM EST Thu Feb 15 2024

ANZ250-254-152015-
/O.CAN.KBOX.GL.W.0007.000000T0000Z-240215T0900Z/
/O.NEW.KBOX.GL.W.0008.240216T0900Z-240216T1800Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
204 AM EST Thu Feb 15 2024

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...From 4 AM to 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-152015-
/O.CAN.KBOX.GL.W.0007.000000T0000Z-240215T0900Z/
/O.NEW.KBOX.GL.W.0008.240216T0900Z-240216T1800Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
204 AM EST Thu Feb 15 2024

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 4 AM to 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ255-256-152015-
/O.NEW.KBOX.GL.W.0008.240216T0600Z-240216T2100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
204 AM EST Thu Feb 15 2024

...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

* WHAT...West winds 30 to 40 kt with gusts up to 45 kt and seas 
  7 to 10 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From 1 AM to 4 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-152015-
/O.NEW.KBOX.GL.W.0008.240216T0600Z-240216T1800Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
204 AM EST Thu Feb 15 2024

...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  4 to 7 feet expected.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...From 1 AM to 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-152015-
/O.NEW.KBOX.GL.W.0008.240216T0900Z-240216T1800Z/
Boston Harbor-
204 AM EST Thu Feb 15 2024

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 
  around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From 4 AM to 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-152015-
/O.NEW.KBOX.GL.W.0008.240216T0900Z-240216T1800Z/
Narragansett Bay-
204 AM EST Thu Feb 15 2024

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves 
  around 3 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 4 AM to 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 14, 3:35 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 14, 3:35 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
335 AM EST Wed Feb 14 2024

.SYNOPSIS...
Blustery and cold today with increasing clouds Thursday ahead of a
clipper system that is expected to bring minor snow accumulations
Thursday night. Windy conditions behind this system on Friday, then
another system passing to the south may bring some snow showers on
Saturday. Mainly dry and seasonable Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid level trough and shortwave passage this morning will bring a
period of clouds to start the day, especially across eastern MA.
Then increasing sunshine as the trough passes to the east with large
scale subsidence and very dry airmass. Attendant cold front moves to
the south this morning with increasing and shifting winds to NW in
cold advection pattern. Wind gusts to 25-35 mph will be developing,
especially in the afternoon with a few gusts to 40 mph over high
terrain and outer Cape/Islands. Chilly airmass in the wake of the
cold front as 850 mb temps drop to -15C. Highs will range from the
upper 20s in the elevated terrain to lower 30s in the coastal plain
and valleys. The gusty winds will make it feel more like the teens
to lower 20s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...

Strong pressure gradient in place will allow for a continuation of
gusty NW winds in the evening, although the gustiness should subside
a bit overnight as high pres approaches from the west. Clear skies
expected but wind will limit radiational cooling. Still expect lows
in the teens, except low 20s along the coast.

Thursday...

High pres ridge slides across SNE before moving to the east late in
the day. Vigorous shortwave and accompanying low pres will be moving
across the Gt Lakes in the afternoon with increasing clouds moving
in during the afternoon ahead of this system. However, expect dry
conditions to last through the day as low levels remain quite dry.
Just a low risk for a few snow showers reaching far western MA
toward evening, but more widespread snow should hold off until Thu
night. Highs will be in the 30s with less wind.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights

* Clipper system brings another quick round of snow Thursday night
  into Friday morning

* Strong northwest winds behind the clipper Friday

* Another clipper system Saturday afternoon/evening

Thursday night into Friday

A clipper system brings a quick shot of snow Thursday night ending
Friday morning. Deterministic and ensemble guidance are in good
agreement at this time on the track of the clipper low passing just
north southern New England. Temperatures overnight will remain below
freezing allowing for the precip to fall all as snow. SLRs will also
be rather high around 15:1 allowing for light fluffy snow. The best
chance for plowable snow looks to be across northern MA, but could
shift depending on the exact track of the low. NBM 25th to 75th
percentile snow accumulations show a coating to 3 inches north of
the MA pike, while south of the pike, ranges from 0 to 2 inches.
Snow ends Friday morning with clearing skies Friday afternoon. Highs
Friday top out in the mid to upper 30s.

Gusty winds are likely again Friday as a strong 925mb LLJ of 40-60
knots moves over the region. WNW winds will enhance mixing which
could allow for gusts of 35-45mph inland and 45-55mph over the
Berkshires and near the Islands. NBM shows high probabilities of 70-
90% for gusts to exceed 46mph (Wind Advisory) for the Berkshires.
Over the Islands, NBM probabilites are moderate to exceed 46mph at
30-50%.

Saturday and Sunday

A weak lows exits out of the Ohio River Valley late Friday into
Early Saturday passing the region offshore to the south Saturday
afternoon/evening. The majority of the QPF with this system remains
offshore, but there could be some snow near the southern coasts over
the weekend. Current NBM probs show 10-40% chance for 1 inch of snow
along the south coast.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06z TAFs: High confidence.

Through 12z...

Locally MVFR conditions with sct snow showers in the Berkshires,
otherwise VFR. NW wind increasing 09-12z with gusts to 25 kt
developing western MA and northern CT.

Today through Thursday...

VFR through the period. Clearing this morning with SKC this
afternoon and tonight, then increasing clouds Thu afternoon.
NW gusts 25-35 kt gradually diminishing after 03z. WNW wind
10-20 k Thu.

KBOS TAF...High confidence.

KBDL TAF...High confidence.

Outlook /Thursday Night through Sunday/...

Thursday Night: MVFR/IFR conditions possible. Strong winds with
local gusts up to 40 kt. Chance SN.

Friday: VFR. Strong winds with gusts up to 45 kt.

Friday Night: VFR. Windy with local gusts up to 30 kt.

Saturday: VFR. Breezy. Chance SN.

Saturday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SN.

Sunday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today and Tonight...High confidence.

Another pulse of gale force winds expected this afternoon into
tonight in cold advection pattern. NW gusts will increase to 30-40
kt with freezing spray developing. Wind gusts will slowly diminish
overnight.

Thursday...

NW gusts to 25-30 kt in the morning diminishing to less than 20 kt
in the afternoon. Seas will eventually fall below 5 ft over outer
waters by late in the day. Lingering freezing spray in the morning.

Outlook /Thursday Night through Sunday/...

Thursday Night: Low risk for gale force winds with gusts up to
45 kt. Local rough seas. Snow likely, chance of rain. Areas of
visibility 1 to 3 nm.

Friday: Strong winds with gusts up to 45 kt. Areas of rough
seas. Slight chance of snow.

Friday Night: Low risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Areas of seas approaching 5 ft.

Saturday: Winds less than 25 kt. Chance of snow.

Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of seas approaching 5 ft. Chance
of snow.

Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from 1 PM this afternoon to 1 AM EST Thursday for
     ANZ230.
     Gale Warning from 10 AM this morning to 4 AM EST Thursday for
     ANZ231-250-251-254.
     Gale Warning from 10 AM this morning to 1 AM EST Thursday for
     ANZ232>235-237-255-256.
     Small Craft Advisory from 7 AM this morning to 1 AM EST
     Thursday for ANZ236.

&&

SYNOPSIS...KJC/KP
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...KP
AVIATION...KJC/KP
MARINE...KJC/KP

Nearby

Gale Warnings in Massachusetts, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.